Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 88, NWS Binghamton, NY

May 24, 2000Oneida County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at May 24, 2000, 7:55 PM EDT for Oneida County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2000, 7:55 PM EDT (23:55 UTC)
Expired
May 24, 2000, 8:45 PM EDT
In force
50 min
Issued by
NWS Binghamton, NY
Area
Whole counties

County Oneida County, NY

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WUUS51 KBGM 242357
SVRBGM
NYC065-250045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
755 PM EDT WED MAY 24 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONEIDA COUNTY IN CENTRAL NEW YORK.

* UNTIL 845 PM EDT.

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR NORTH SYRACUSE...OR ABOUT 15 MILES
  SOUTHWEST OF JEWELL...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEWELL AND VERONA BEACH AROUND 805 PM EDT.
  ONEIDA CASTLE AND SYLVAN BEACH AROUND 810 PM EDT.
  NEW LONDON AND VERNON CENTER AROUND 815 PM EDT.
  ROME AND WESTMORELAND AROUND 820 PM EDT.
  COLEMANS AND FLOYD AROUND 825 PM EDT.
  DEERFIELD AND HOLLAND PATENT AROUND 830 PM EDT.
  BARNVELD AROUND 835 PM EDT.

THIS STORM HAS THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS IN 
EXCESS OF 60 MPH.  STAY INDOORS AWAY FROM WINDOWS.

WALDSTREICHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:00 PM EDT, 4 hours 55 minutes earlier.

Area forecast discussion, May 24, 3:00 PM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT WED MAY 24 2000

WILL MAKE THIS SHORT AND SWEET WITH ONGOING WX.

UPPED POPS TO LKLY FOR TNT WITH ADDTNL S/WV COMING THRU TWDS 06Z AND
LINGERING INSTAB/MOIST.  THINGS DRY OUT FOR TMRW THRU FRI WITH CYCLONIC
FLOW BUT NOT MUCH IN THE WAY OF A TRIGGER WITH MAIN S/WV ENERGY TO THE
N.  GENERALLY P/SNY...P/CLDY...P/SNY THESE FCST PDS.

MOS TEMPS CLOSE AND ACCEPTABLE.

WRK ZNS OUT.  FINALS OUT BY 4.

.BGM...FLASH FLOOD WATCH CONTS TNT FOR MUCH OF CNY AND PA ZNS 38/39.
       SVR TSTM WATCH TIL 7 PM FOR CNY/NE PA.

JUREWICZ

In the hours before

Local storm report, May 24, 3:30 PM EDT, 4 hours 25 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EDT WED MAY 24 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    HORNELL                   NY   WIND DAMAGE
05/24/00   STEUBEN                        TREE DOWN.  REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0245 PM    CANTON                    PA   WIND DAMAGE
05/24/00   BRADFORD                       TREES AND WIRES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0300 PM    TOWANDA                   PA   WIND DAMAGE
05/24/00   BRADFORD                       NUMEROUS TREES DOWN. RT
                                          187 AND RT 6 BLOCKED BY
                                          DOWN TREES. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0315 PM    DORRANCE                  PA   1.75 INCH HAIL
05/24/00   LUZERNE                        REPORTED BY STORM
                                          SPOTTER.

0320 PM    PORT DICKINSON            NY   WIND DAMAGE
05/24/00   BROOME                         TREE DOWN ON HOUSE.
                                          REPORTED BY STORM
                                          SPOTTER.

NNNN
Local storm report, May 24, 5:21 PM EDT, 2 hours 34 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
521 PM EDT WED MAY 24 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0325 PM    COUNTY WIDE               PA   WIND DAMAGE
05/24/00   WYOMING                        MANY TREES DOWN
                                          COUNTY-WIDE...SOME ON
                                          HOUSES AND BUILDINGS.

0345 PM    MONTROSE                  PA   WIND DAMAGE
05/24/00   SUSQUEHANNA                    MU,EROUOS TREES AND
                                          WIRES DOWN COUNTY-WIDE
                                          345-400 PM...ESPECIALLY
                                          MONTROSE TO SPRINGFIELD
                                          AREAS. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0349 PM    ARCHBALD                  PA   48 MPH TSTM GUST
05/24/00   LACKAWANNA

0355 PM    WAVERLY                   PA   WIND DAMAGE
05/24/00   LACKAWANNA                     TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0400 PM    PRESTON PARK              PA   WIND DAMAGE
05/24/00   WAYNE                          TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0405 PM    CARBONDALE                PA   WIND DAMAGE
05/24/00   LACKAWANNA                     WIRES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0410 PM    FELLS CORNERS             PA   WIND DAMAGE
05/24/00   LACKAWANNA                     TREES DOWN

0410 PM    CALLICOON                 NY   WIND DAMAGE
05/24/00   SULLIVAN                       TREES AND WIRES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0410 PM    WALTON                    NY   WIND DAMAGE
05/24/00   DELAWARE                       TREE DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0430 PM    MONTICELLO                NY   WIND DAMAGE
05/24/00   SULLIVAN                       TRESS AND WIRES DOWN.
                                          ALSO IN WHITE LAKE.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0440 PM    GRAHAMSVILLE              NY   WIND DAMAGE
05/24/00   SULLIVAN                       TREES AND WIRES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0445 PM    WURTSBORO                 NY   WIND DAMAGE
05/24/00   SULLIVAN                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

NNNN
Special weather statement, May 24, 5:31 PM EDT, 2 hours 24 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-242220-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
531 PM EDT WED MAY 24 2000

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS WHICH AFFECTED CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA EARLIER THIS AFTERNOON HAS NOW MOVED OFF TO
THE EAST INTO NEW JERSEY AND THE HUDSON VALLEY.  THUS...THE THREAT
OF SEVERE WEATHER HAS ENDED FOR THE TIME BEING.

THERE MAY BE ADDITIONAL THUNDERSTORMS LATER THIS EVENING.

JUREWICZ
Local storm report, May 24, 5:34 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
534 PM EDT WED MAY 24 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    HORNELL                   NY   WIND DAMAGE
05/24/00   STEUBEN                        TREE DOWN.  REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0245 PM    CANTON                    PA   WIND DAMAGE
05/24/00   BRADFORD                       TREES AND WIRES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0300 PM    TOWANDA                   PA   WIND DAMAGE
05/24/00   BRADFORD                       NUMEROUS TREES DOWN. RT
                                          187 AND RT 6 BLOCKED BY
                                          DOWN TREES. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0315 PM    DORRANCE                  PA   1.75 INCH HAIL
05/24/00   LUZERNE                        REPORTED BY STORM
                                          SPOTTER.

0320 PM    PORT DICKINSON            NY   WIND DAMAGE
05/24/00   BROOME                         TREE DOWN ON HOUSE.
                                          REPORTED BY STORM
                                          SPOTTER.

0325 PM    COUNTY WIDE               PA   WIND DAMAGE
05/24/00   WYOMING                        MANY TREES DOWN
                                          COUNTY-WIDE...SOME ON
                                          HOUSES AND BUILDINGS.

0345 PM    MONTROSE                  PA   WIND DAMAGE
05/24/00   SUSQUEHANNA                    MU,EROUOS TREES AND
                                          WIRES DOWN COUNTY-WIDE
                                          345-400 PM...ESPECIALLY
                                          MONTROSE TO SPRINGFIELD
                                          AREAS. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0349 PM    ARCHBALD                  PA   48 MPH TSTM GUST
05/24/00   LACKAWANNA

0355 PM    WAVERLY                   PA   WIND DAMAGE
05/24/00   LACKAWANNA                     TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0400 PM    PRESTON PARK              PA   WIND DAMAGE
05/24/00   WAYNE                          TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0405 PM    CARBONDALE                PA   WIND DAMAGE
05/24/00   LACKAWANNA                     WIRES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0410 PM    FELLS CORNERS             PA   WIND DAMAGE
05/24/00   LACKAWANNA                     TREES DOWN

0410 PM    CALLICOON                 NY   WIND DAMAGE
05/24/00   SULLIVAN                       TREES AND WIRES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0410 PM    WALTON                    NY   WIND DAMAGE
05/24/00   DELAWARE                       TREE DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0430 PM    MONTICELLO                NY   WIND DAMAGE
05/24/00   SULLIVAN                       TRESS AND WIRES DOWN.
                                          ALSO IN WHITE LAKE.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0440 PM    GRAHAMSVILLE              NY   WIND DAMAGE
05/24/00   SULLIVAN                       TREES AND WIRES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0445 PM    WURTSBORO                 NY   WIND DAMAGE
05/24/00   SULLIVAN                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:41 PM EDTSevere Thunderstorm WarningBGMSteuben64 min
May 24, 1:11 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben, Yates79 min
May 24, 3:29 PM EDTSevere Thunderstorm WarningBGMDelaware46 min
May 24, 3:41 PM EDTSevere Thunderstorm WarningBGMSullivan64 min
May 24, 7:46 PM EDTSevere Thunderstorm WarningBGMMadison, Onondaga44 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.